Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 3, 2012, 2:12 PM CST for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2012, 2:12 PM CST (20:12 UTC)
- Expired
- Feb 3, 2012, 3:15 PM CST
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 2:30 PM CST | TSTM WND DMG | 1 Nw Kingston, MS | TWO TREES DOWN ALONG KINGSTON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS54 KJAN 032012
SVRJAN
MSC001-037-063-032115-
/O.NEW.KJAN.SV.W.0045.120203T2012Z-120203T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
WESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 315 PM CST
* AT 212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF SIBLEY MOVING
NORTHEAST AT 25 MPH.
AT THAT TIME THERE WAS ALSO ANOTHER STORM LOCATED AROUND 10 MILES
WEST OF HAMBURG THAT WAS ALSO CAPABLE OF PRODUCING WIND GUSTS OF
AT LEAST 50 MPH. THIS STORM WAS ALSO MOVING NORTHEAST AT AROUND 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON...GARDEN CITY...CRANFIELD...STANTON...STAMPLEY AND HAMBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3129 9151 3132 9151 3135 9154 3137 9147
3140 9147 3145 9140 3173 9113 3145 9096
3134 9116 3137 9124 3131 9142 3131 9146
3128 9149 3124 9148
TIME...MOT...LOC 2012Z 239DEG 20KT 3131 9140
$$
BYB2 follow-up statements
704
WWUS54 KJAN 032039
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CST FRI FEB 3 2012
MSC063-032049-
/O.CAN.KJAN.SV.W.0045.000000T0000Z-120203T2115Z/
JEFFERSON MS-
239 PM CST FRI FEB 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...
LAT...LON 3134 9116 3137 9124 3134 9132 3140 9135
3155 9102 3145 9096
TIME...MOT...LOC 2039Z 246DEG 21KT 3136 9121
$$
MSC001-037-032115-
/O.CON.KJAN.SV.W.0045.000000T0000Z-120203T2115Z/
ADAMS MS-FRANKLIN MS-
239 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHWESTERN FRANKLIN AND EAST CENTRAL ADAMS COUNTIES...
AT 239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KINGSTON MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDEN
CITY AND ROXIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3134 9116 3137 9124 3134 9132 3140 9135
3155 9102 3145 9096
TIME...MOT...LOC 2039Z 246DEG 21KT 3136 9121
$$
BYB516
WWUS54 KJAN 032053
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST FRI FEB 3 2012
MSC001-032103-
/O.CAN.KJAN.SV.W.0045.000000T0000Z-120203T2115Z/
ADAMS MS-
253 PM CST FRI FEB 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADAMS COUNTY IS
CANCELLED...
LAT...LON 3134 9116 3135 9117 3135 9116 3138 9116
3139 9115 3144 9115 3153 9101 3148 9098
3145 9096
TIME...MOT...LOC 2053Z 246DEG 21KT 3137 9111
$$
MSC037-032115-
/O.CON.KJAN.SV.W.0045.000000T0000Z-120203T2115Z/
FRANKLIN MS-
253 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHWESTERN FRANKLIN COUNTY...
AT 253 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GARDEN CITY MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3134 9116 3135 9117 3135 9116 3138 9116
3139 9115 3144 9115 3153 9101 3148 9098
3145 9096
TIME...MOT...LOC 2053Z 246DEG 21KT 3137 9111
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:34 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 3, 10:34 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1034 AM CST FRI FEB 3 2012 .UPDATE...WIDESPREAD SWATH OF MOSTLY RAIN CONTINUES ACROSS THE REGION THIS MORNING. THIS HAS BROUGHT ROUGHLY 1.5-3 INCHES OF RAIN TO PORTIONS OF THE REGION...PARTICULARLY THE SOUTHWEST AND WEST WHERE SOME OF THE HEAVIER BANDS HAVE TRAINED. SOME STRONGER CONVECTION IS MOVING INTO THIS SAME AREA WITH ISOLATED THUNDERSTORMS. THIS AREA OF RAIN IS SLOWLY MOVING NORTHWARD BUT ADDITIONAL SHOWERS CONTINUE TO MOVE INTO AREAS WHERE THE BULK OF THE RAIN HAS EXITED. THE AIRMASS IS DEFINITELY MOIST WITH 320-323K THETA-E AIR OVER THE REGION AND AS INDICATED PER THE 12Z KJAN SOUNDING WITH PW VALUES OF 1.46 INCHES. CLOUD COVER WILL LIKELY INHIBIT MUCH INSOLATION TODAY...BUT WITH WAA OCCURRING...WE SHOULD STILL REACH INTO THE 60S AND 70S. HOWEVER WITH SUCH WIDESPREAD RAIN AND CLOUDS...WE MAY NOT WARM AS MUCH AS FORECAST AND HAVE DROPPED HIGHS A FEW DEGREES THIS AFTERNOON..WHICH MAY NOT EVEN BE ENOUGH IN SOME AREAS FURTHER TO THE NORTH. THERE IS STILL SOME POTENTIAL FOR AN ISOLATED STRONG TO SEVERE STORMS...MAINLY IN THE SOUTHWESTERN AREAS THIS AFTERNOON WITH THE MAIN POTENTIAL BEING WIND GUSTS WITH A TORNADO POTENTIAL BEING A LESSER BUT NON-ZERO THREAT GIVEN 0-1KM HELICITY VALUES EXCEEDING 150-200 M2/S2 PER RUC ANALYSIS. SEEMS THE BETTER POTENTIAL FOR SVR STORMS WOULD BE IN THE SOUTHWEST WHERE THE LIFTING WARM FRONT HAS MADE BETTER HEADWAY THAN POINTS FURTHER NORTH. WILL MAKE SOME ADJUSTMENTS TO THE HWO TO BETTER OUR THINKING FOR TODAY. /28/ && .AVIATION...LOTS OF RAIN ACROSS THE FORECAST AREA THIS MORNING HAS THUS FAR NOT TRIGGERED A WHOLE LOT OF CEILINGS BELOW 3 KFT...ALTHOUGH VISIBILITIES HAVE BEEN IN THE MVFR RANGE AT TIMES PURELY BECAUSE OF RAINFALL RATES. ANTICIPATE CEILINGS TO COME DOWN TO MVFR LEVELS IN MOST AREAS THROUGH THE DAY GRADUALLY AS A WARM FRONT LIFTS NORTH OF THE REGION AND ALLOWS BETTER LOW LEVEL MOISTURE TO FEED IN FROM THE SOUTH. EXPECTING WIDESPREAD RA TO GENERALLY BECOME CONFINED TO AREAS NORTH OF I-20 BY THIS AFTERNOON WITH SHOWERS AND STORMS BECOMING MORE HIT AND MISS ALONG AND SOUTH OF I-20. WINDS WILL MAINLY REMAIN LESS THAN 10 KTS...BUT WILL VEER FROM EAST TO SOUTH THROUGH THE DAY AT MOST SITES AS THE WARM FRONT LIFTS THROUGH. FOR TONIGHT EXPECT FAR LESS RAIN AROUND THAN THIS PAST NIGHT BUT LOW CLOUDS AND SOME FOG WILL BE AN ISSUE...THEREFORE FLIGHT CATS WILL BE BELOW VFR IN MOST CASES. /BB/ && .PREV DISCUSSION... /ISSUED 355 AM CST FRI FEB 3 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...NUMEROUS TO WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WITH A FEW POTENTIALLY STRONG TO SEVERE EXPECTED TODAY AND SATURDAY. DRIER CONDITIONS AND MORE SEASONABLE TEMPERATURES EXPECTED FOR THE FIRST PART OF THE WORK WEEK AFTER THE COLD FRONTAL PASSAGE. CURRENTLY...REGIONAL RADARS SHOWING BROAD AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER LA AND SW MS...MOVING NNE ALONG THE MS RIVER WITH SOME LIGHTER SHOWERS NOTED FARTHER EAST ENTERING THE HWY-98/84 CORRIDOR. THIS CONVECTIVE COMPLEX WILL CONTINUE TO MIGRATE NNE ALONG THE MS RIVER THROUGH THE MORNING HOURS IN ASSOCIATION WITH A S/WV ANALYZED BY GFS/NAM. SOME LOCATIONS ACROSS NE LA/SE AR AND NE MS DELTA REGIONS COULD RECEIVE 2-3 INCH TOTALS THROUGH MIDNIGHT TONIGHT WITH CURRENT SHOWER ACTIVITY AND ADDITIONAL DEVELOPMENT THIS AFTERNOON. DEVELOPMENT OF MORE VIGOROUS THUNDERSTORMS SHOULD OCCUR THIS AFTERNOON ACROSS WESTERN AREAS AS NAM/GFS CONTINUE TO INDICATE 700-1500 J/KG MUCAPE VALUES IN PRESENCE OF MODEST ISENTROPIC UPGLIDE AND S/WV MESOSCALE LIFT. A FEW STRONG TO SEVERE TSTORMS APPEAR POSSIBLE ALONG AND WEST OF A BROOKHAVEN TO GREENVILLE MISSISSIPPI LINE WITH MAIN HAZARDS OF 60 MPH WIND GUSTS AND QUARTER HAIL. OF NOTE...BUFR SOUNDINGS PICKING UP ON CURRENT DEWPOINTS RUNNING A BIT LOW AND INDICATING 900-1400 J/KG SBCAPE ACROSS NE LA/SW MS THIS AFTERNOON. THESE VALUES WILL BE IN SPATIAL PROXIMITY TO 0-1 KM SRH VALUES 140-220 M2/S2 ALONG THE LIFTING WARM FRONT...POTENTIALLY INCREASING THE STILL MARGINAL TORNADO RISK. LATEST SPC WRF OUTPUT DOES INDICATE SOME WEAK ROTATING UPDRAFTS ACROSS THE AFOREMENTIONED AREAS AND RUC/NAM EVOLUTION WILL NEED TO BE MONITORED IN FUTURE UPDATES. WILL LEAVE OUT TORNADO WORDING OF HWO FOR NOW GIVEN LOW CONFIDENCE IN MARGINAL ENVIRONMENT. TSTORMS WILL WEAKEN THROUGH THE EVENING AS INSTABILITY DECREASES AND OVERALL LIFT SUBSIDES. AS THE S/WV PULLS OUT OF REGION TONIGHT AND EARLY SATURDAY...A LULL IN PRECIP COVERAGE AND INTENSITY LOOKS LIKELY GOING INTO SATURDAY MORNING ALONG AND SOUTH OF THE TRACE. THE LULL IS FURTHER SUPPORTED BY SIMULATED REFLECTIVITY OUTPUT FROM NMM/ARW/SPC WRF AND QPF OUTPUTS FROM GFS/NAM AND THE EC TO SOME DEGREE. BY SAT AFTERNOON AND EVENING HOWEVER...INSTABILITY WILL BUILD /1000-1500 J/KG MUCAPE/ ACROSS SRN 2/3RDS OF REGION AS QUALITY WARM SECTOR BECOMES ESTABLISHED WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ONCE AGAIN. MAIN RISKS CONTINUE TO BE WIND GUSTS OF 60 MPH..QUARTER HAIL...AND ONE TR TWO TORNADOES CAN'T BE RULED OUT. LOW AND DEEP LAYER SHEAR APPEAR MORE MARGINAL THAN PREVIOUS RUNS WITH REDUCED WIND SPEEDS THROUGH THE VERTICAL COLUMN...POTENTIALLY REDUCING THE TORNADO LIKELIHOOD HOWEVER. AREA BUFR SOUNDINGS INITIALLY SHOW LOW-LVL CURVED HODOGRAPHS EARLY SATURDAY BUT QUICKLY BECOME UNIDIRECTIONAL BEFORE INSTABILITY BUILDS. THE FRONT WILL SWEEP THROUGH BY LATE SATURDAY NIGHT INTO SUNDAY MORNING WITH POTENTIAL FOR TRAILING SHOWERS/ISOLATED TSTORMS BEHIND THE FRONT SUNDAY MORNING. /ALLEN/ LONG TERM...SUNDAY THROUGH FRIDAY...COME SUNDAY MORNING THE COLD FRONT IS EXPECTED TO BE OVER OUR SOUTHEAST ZONES WHILE THE WEAKENING CLOSED LOW CONTINUES OVER THE CENTRAL PLAINS. MODELS AGREE THAT THE COLD FRONT WILL EXIT OUR SOUTHEAST MOST ZONES BEFORE NOON WHILE THE CLOSED LOW MOVES OVER THE MID MISSISSIPPI VALLEY. SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL BUILD INTO OUR AREA IN THE WAKE OF THE COLD FRONT BRINGING COOLER AND DRIER AIR...BUT OUR FLOW ALOFT WILL REMAIN SOUTHWESTERLY. MODELS STILL SHOW A WEAK WAVE IN THE SOUTHWEST FLOW THAT MAY SQUEEZE OUT SOME LIGHT RAIN SUNDAY NIGHT. MONDAY THE CLOSED LOW WILL SHIFT INTO THE OHIO VALLEY WITH INDUCED MID LEVEL RIDGING MOVING OVER OUR CWA. THE SURFACE HIGH WILL BE WEAKENING BUT SHIFT EAST OVER THE OZARKS MAINTAINING A DRY NORTH LOW LEVEL FLOW ACROSS OUR CWA THROUGH MONDAY NIGHT. THIS WILL RESULT IN COOLER AND DRIER WEATHER THROUGH MONDAY NIGHT. SPLIT FLOW REGIME WILL CONTINUE THROUGH THE END OF THE WEAK WITH MODEL DIFFERENCES EMERGING IN THE POSITION AN STRENGTH OF ANOTHER CLOSED LOW AND NORTHERN STREAM DISTURBANCES. TUESDAY ANOTHER NORTHERN STREAM SHORTWAVE WILL BE MOVING INTO THE CENTRAL PLAINS WHILE ANOTHER CLOSED LOW MOVES OVER SOUTHERN CALIFORNIA. THE ECMWF IS STRONGER WITH THE NORTHERN STREAM SHORTWAVE AND FARTHER SOUTH WITH THE CLOSED LOW THAN THE GFS AND ENSEMBLES BY WEDNESDAY. WITH HIGH PRESSURE AT THE SURFACE CONTINUING TO BE CENTERED NORTH OF OUR AREA THE GULF WILL REMAIN CLOSED AND THE DISTURBANCE WILL HAVE LIMITED MOISTURE TO WORK WITH. WL LEAN TOWARD THE ECMWF HERE AND CUT GFS MOS POPS TUESDAY THROUGH WEDNESDAY. GREATER MODEL DIFFERENCES COME INTO PLAY THURSDAY AND FRIDAY. THE GFS KEEPS THE CLOSED LOW NEAR BAJA WHILE THE ECMWF IS FARTHER SOUTH WHILE THE ECMWF IS STRONGER WITH ANOTHER NORTHERN STREAM SHORTWAVE. BOTH MODELS FOR DIFFERENT REASONS AGREE THAT RAIN CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY DUE TO THESE FEATURES SO HAVE ACCEPTED GFS POPS FOR FRIDAY. TEMPERATURES WILL BE COOLER THROUGH THE PERIOD AS COMPARED TO THE LAST WEEK...BUT AFTERNOON HIGHS AND MORNING LOWS WILL STILL REMAIN ABOVE NORMAL THROUGH FRIDAY. /22/ && .AVIATION... ROAD AREA OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS IS SHIFTING NNE ALONG THE MISSISSIPPI RIVER. +RA TO +TSRA WILL BEGIN TO IMPACT KJAN AND KGLH OVER THE NEXT 1-2 HOURS. KGWO AND KHBG WILL BE NEXT THROUGH THE EARLY MORNING HOURS AS PRECIPITATION SPREAD NE TOWARDS KMEI AND KGTR BY LATE MORNING. REDUCED VISIBILITIES OF 2SM AT TIMES IN HEAVIER DOWNPOURS WILL BE POSSIBLE AS CIGS WILL DROP TO 0.7-1.5 KFT THROUGH THE EARLY AND LATE MORNING HOURS. ADDITIONAL TURBULENCE CAN BE EXPECTED WITH STORM TOPS NEAR 40 KFT. HEAVIER PRECIP WILL SHIFT NORTH OF REGION BY TONIGHT WITH IFR CONDITIONS EXPECTED DUE TO LOW CIGS AND SOME PATCHY GROUND FOG THRU SAT MORNING. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 60 75 50 / 100 44 88 69 MERIDIAN 66 58 74 54 / 91 52 80 85 VICKSBURG 68 61 75 46 / 100 54 89 45 HATTIESBURG 68 60 75 57 / 73 50 72 80 NATCHEZ 69 63 75 49 / 100 44 92 45 GREENVILLE 64 60 72 43 / 100 80 92 34 GREENWOOD 64 62 74 46 / 100 86 90 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/50
Hazardous weather outlook, Feb 3, 10:50 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CST FRI FEB 3 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>061- 041700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 1050 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN MISSISSIPPI...NORTHEASTERN LOUISIANA...AND EXTREME SOUTHEASTERN ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WINDS AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE THROUGH THIS EVENING ALONG AND WEST OF A BROOKHAVEN...TO VICKSBURG...TO EUDORA LINE. IN ADDITION...A BRIEF TORNADO IS NOT OUT OF THE QUESTION ALONG AND SOUTHWEST OF A RAYVILLE TO MEADVILLE LINE...AS WELL AS POCKETS OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. STORMS SHOULD WEAKEN OR DEPART FOR THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AND EVENING AHEAD OF A SLOW MORNING COLD FRONT. A TORNADO OR TWO CANNOT BE RULED OUT. THE STRONG TO SEVERE WEATHER RISK WILL END BY LATE EVENING HOURS OF SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD POSSIBLY BE NEEDED THROUGH THIS EVENING AND THEN AGAIN TOMORROW. MSZ018-019-025>039-041>046-048>052-054>058-062>066-072>074-041700- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 1050 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI AND MUCH OF CENTRAL AND NORTHWESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY HEAVY RAIN TODAY...MAINLY ACROSS CENTRAL MISSISSIPPI...COULD LEAD TO SOME MINOR TO MODERATE PONDING OF WATER ISSUES. HOWEVER...FLASH FLOODING IS GENERALLY NOT ANTICIPATED IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AHEAD OF A SLOW MORNING COLD FRONT. A TORNADO OR TWO CANNOT BE RULED OUT. THE STRONG TO SEVERE WEATHER RISK WILL END BY THE EARLY MORNING HOURS OF SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Feb 3, 10:58 AM CST, 3 hours 14 minutes before
LAZ024-026-031740-
CONCORDIA LA-CATAHOULA LA-
1058 AM CST FRI FEB 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST FRI FEB 3 2012
...STRONG THUNDERSTORMS IN THE VICINITY OF LARTO LAKE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LARTO AT 1058 AM CST...MOVING
NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3138 9202 3139 9201 3145 9201 3171 9171
3152 9153 3129 9191 3129 9192
TIME...MOT...LOC 1658Z 229DEG 18KT 3141 9190
BYBLocal storm report, Feb 3, 1:45 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 4 NNE NATCHEZ 31.60N 91.36W
02/03/2012 ADAMS MS EMERGENCY MNGR
TREES DOWN ALONG MARTIN LUTHER KING JR ROAD, CHURCH HILL
RD, AND AIRPORT RD IN NORTHERN ADAMS COUNTY.
&&
BKLocal storm report, Feb 3, 1:55 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 1 E MONTEREY 31.45N 91.70W
02/03/2012 CONCORDIA LA LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 129 NEAR MONTEREY
&&
BKSpecial weather statement, Feb 3, 2:02 PM CST, 10 minutes before
LAZ026-MSZ059>061-032100-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-CONCORDIA LA-
202 PM CST FRI FEB 3 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CST FRI FEB 3 2012
...LINE OF STRONG THUNDERSTORMS SLOWLY PUSHING EAST AND SOUTHEAST OF
THE NATCHEZ TRACE...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 50 MPH WIND GUSTS
WAS LOCATED FROM 4 MILES NORTH OF CRANFIELD TO 21 MILES SOUTHWEST OF
BLACK HAWK AT 201 PM CST...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS AND A FLASH FLOOD
WARNING IS IN EFFECT FOR MANY OF THESE SAME AREAS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN FRANKLIN...EASTERN JEFFERSON AND SOUTHERN
ADAMS COUNTIES...AND SOUTH CENTRAL CONCORDIA PARISH SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3104 9166 3104 9172 3110 9171 3163 9122
3183 9088 3183 9085 3182 9084 3178 9085
3136 9124 3131 9146 3122 9149 3121 9153
3123 9156 3121 9158 3111 9162 3106 9156
3100 9165
TIME...MOT...LOC 2001Z 234DEG 19KT 3161 9119 3093 9182
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Adams | 60 min |
| Feb 3, 1:24 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Feb 3, 2:02 PM CST | Special Weather Statement | JAN | Adams | 58 min |
| Feb 3, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 65 min |
| Feb 3, 2:58 PM CST | Special Weather Statement | JAN | Jefferson | 47 min |
| Feb 3, 3:52 PM CST | Special Weather Statement | JAN | Lincoln | 28 min |
| Feb 3, 4:25 PM CST | Special Weather Statement | JAN | Lincoln | 30 min |
| Feb 3, 5:20 PM CST | Special Weather Statement | JAN | Lawrence | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.